How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog
Satisfied Customers: 2952
Experience:  DVM, Emergency Veterinarian; BS (Physiology) Michigan State Univ
15010675
Type Your Dog Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My 10 year old yellow lab has hip issues and recently i put

Customer Question

My 10 year old yellow lab has hip issues and recently i put her on some hip and joint chewy's. The first chewy's were an organic chew from the pet store and most recently, i changed to a joint relief from my vet which contains pain relief as well as the joint relief. Over the past 2 months i believe that these chewy's have really helped, but in the past week i have noticed a couple of occasions of light blood in her urine. Could it be related to the arthritis and medication, or be totally seperate?
JA: I'm sorry to hear that. Strange behavior is often perplexing. I'm sure the Veterinarian can help you. What is the dog's name?
Customer: Honey
JA: Is there anything else important you think the Veterinarian should know about Honey?
Customer: She has always been very active, the hip issues really came on fast around her 10th birthday.
Submitted: 1 month ago.
Category: Dog
Expert:  Sally G. replied 1 month ago.

Hello and thank you for using this site to help you.

Do you know the name of the pain reliever? Was it Rymadyl or Novox?

Is she drinking more than normal? Does she have more frequent outings?

Customer: replied 1 month ago.
It does not appear that the pain reliever is either of 2 that you mentioned. My pet store owner said that everything seemed organic except for the UC-2 which is a collagen. Not sure from ingredient label which is the pain reliever.
Expert:  Sally G. replied 1 month ago.

I would be worried about the pain reliever since you are not sure what it is. Some anti inflammatory type drugs can cause kidney problems. I would want to have you run an sample of urine over for testing to see if this is a a simple UTI or something being caused by the meds